I started taking Lexapro back in July with a slow ramp up from 5-10 and now 15mg.... I have been on 15 mg for about 5 weeks now and honestly up until last week was feeling great.... then last weekend went to a few parties, drank a bit too much (although not that much) and since last Saturday it feels like my Lexapro has slowly not been working. This has progressively gotten worse over this week even though I am taking my regular dose everyday (and not drinking at all - I don't normally drink at all). Symptoms of jitteryness, feeling flush, nervousness and yesterday was the first time I had to take .25 mg klonopin pill since I first started going through side effects when first starting the medication.
I know over time these drugs can stop working but I didn't think this could happen so soon into it. Going to see my psych hopefully today and see what to do. Maybe a dosage increase? maybe a med switch?
I'm glad you are getting into see your therapist. If it were me, I'd try the dosage increase before I switched medications. You know it works for you, but you just may need a bit more. I had to go from 150 mg of Wellbutrin because it wasn't enough to handle over the top OCD/anxiety to 300. Other than the drinking, did you experience any other stressors? I'm wondering if the anxiety you experiened after drinking is enough of a trigger to give you pronounced and proloned anxiety again. In that case, then an increase should do the trick. Keep us posted.
Another point to remember in my experience with anxiety, is that it does ebb and flow. You can have a great week and then the next can be a step back, so in my opinion I would still stay on it if you think it was working. Anxiety is tough to gauge and it really can throw us for a loop as we try to determine the sources and the way to confront it. I usually stress patience with this (I know it is usually the last thing people want to hear initially). Over time, through the knowledge you gain about it, you will learn to get a firm hold on it. Keep us posted!
Well met with psych and came to the conclusion that I have had some additional stressors in the last week that have contributed to this and not the medication. Suggests I stay where I am.... take a klonopin here and there if i need it and it shoudl all balance out again
Psych commented that alcohol would have caused an increased anxiety the day after but not prolonged....basically once it was out of my system it would not be the culprit of any increased anxiety.... so she ruled that out. Some additional stressors have been singled out as the likely cause of this. Learned that although the medication can help level out the small stuff if you have additional stress it will nto shield you from any reaction to it. And in a way I'm glad about that... I don't want to be medicated to the point where I don't feel anything anymore.... at least this time, as someone said earlier... I know it iwll get better so just gonna chill out
Sounds like a plan. Keep us posted. You will get better again. That is all you need to remind yourself of. When I wasn't on meds and things got a little hairy I would always remind myself that I can just take a klonopin and go back on meds and be myself again. It did wonders for a while. Anyway, I did a double increase like I said...but that is how Wellbutrin works...only 150, 300 and 450. I hope to God I never have to go to 450!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.